MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Model Number EPK-I8020C
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Inspira processor did not recognise the device.The customer informed us by e-mail as follows "it got even worse the other day when an endoscopy had to be carried out on a bleeding patient in the intensive care unit and the same error occurred again.The endoscopy specialist had to run back to the endoscopy department and fetch a new device.This loss of time can be life-threatening for the patient." information from the hospital: there was no incident involving the patient.A bleeding patient was to be examined.The cause of the haemorrhage is unknown.For this reason, the emergency trolley was taken to the intensive care unit.There it was determined that the device was not recognised by the processor.(before the examination) another device was fetched from the endoscopy department some distance away, which led to a time delay.Exactly this time delay can be life-threatening.The defective processor is our loaner epki-8020c b0023z0223 the series of endoscopes used is the i20c series.I do not know the software status.This event occurred at the time of before use.There was no report of patient harm.B3:not known for the exact date, we just know the year the complaint was sent in to manufacturer.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Correction information: b4: date of this report.G6: follow up #1.H2: if follow-up, what type? h3: device evaluated by manufacture.H6: coding changed based on the investigation result.Additional information: d4: primary unique device identifier (udi)#.D9: is this device available for evaluation? h4: device manufacture date.Evaluation summary: event that occured is the processor did not recognise the device.Based on the investigation, a potential root cause of this failure is terminals are not connected correctly due to connector section floating.The review by dhr confirmed that the processor was manufactured under normal conditions on 10-aug-2023.At inspection, rework was performed due to ada assembly separation detected, and it passed all required inspections and was released accordingly.The dates of approval for shipment and actual date shipped were confirmed on 10-aug-2023.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
PENTAX MEDICAL VIDEO PROCESSOR EPK-I8020C
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key19785789
Report Number9610877-2024-00063
Device Sequence Number15523589
Product Code PEA
UDI-Device Identifier04961333247929
UDI-Public(01)04961333247929(11)230711
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K231249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPK-I8020C
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown